While phenibut has been used to help manage symptoms of anxiety and depression, it can also cause depression as a side effect, especially if used at high doses or for prolonged periods of time. Phenibut is a central nervous system depressant, which means it can slow down the activity of the brain and nervous system, leading to symptoms of depression such as low mood, lethargy, and apathy.
In addition, sudden withdrawal from phenibut can also cause symptoms of depression, as well as anxiety, irritability, and sleep disturbances. It is important to taper off phenibut use gradually under the guidance of a healthcare provider to avoid withdrawal symptoms.
If you experience symptoms of depression while taking phenibut, it is important to talk to your healthcare provider. They may be able to adjust your dosage or recommend other treatment options that can help manage your symptoms. It is also important to use phenibut only as directed by a healthcare provider, and to avoid taking more than the prescribed dose or using phenibut for longer than recommended.